Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 341, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2011, 4:59 PM CDT for Chambers County, Lee County, Alabama. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 26, 2011, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Lee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:00 PM CDT | HAIL 0.5 | Valley, AL | ALSO SMALL TREE LIMBS DOWN. |
| Jun 26, 5:20 PM CDT | TSTM WND DMG | Valley, AL | TREES DOWN IN SEVERAL LOCATIONS IN THE CITY OF VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186
WUUS54 KBMX 262159
SVRBMX
ALC017-081-262230-
/O.NEW.KBMX.SV.W.0341.110626T2159Z-110626T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
NORTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 530 PM CDT
* AT 456 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRFAX...OR NEAR VALLEY...AND MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARTLETTS FERRY DAM.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 70 THROUGH 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3258 8507 3273 8531 3288 8521 3285 8515
3281 8516 3278 8512 3275 8514 3274 8511
3269 8511 3267 8509 3264 8509 3264 8508
TIME...MOT...LOC 2159Z 301DEG 3KT 3277 8518
$$
17/KLAWS1 follow-up statement
422
WWUS54 KBMX 262209
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT SUN JUN 26 2011
ALC017-081-262230-
/O.CON.KBMX.SV.W.0341.000000T0000Z-110626T2230Z/
LEE AL-CHAMBERS AL-
509 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHAMBERS AND NORTHEASTERN LEE COUNTIES UNTIL 530 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRFAX...OR NEAR VALLEY...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
BARTLETTS FERRY DAM.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 70 THROUGH 79...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3258 8507 3273 8531 3288 8521 3285 8515
3281 8516 3278 8512 3275 8514 3274 8511
3269 8511 3267 8509 3264 8509 3264 8508
TIME...MOT...LOC 2210Z 301DEG 3KT 3277 8517
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:32 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT SUN JUN 26 2011 .DISCUSSION... UNLIKE YESTERDAY...MESOSCALE CONVECTIVE COMPLEX FEATURE (MCS) NOT HAVING TROUBLE TRAVERSING SOUTHWARD INTO ALABAMA. DIFFERENCE IN TODAY AND YESTERDAY IS PARTIALLY DO TO A BOUNDARY FROM AN EARLIER MCS FEATURE WHICH HAS HELPED TO ENHANCE THIS APPROACHING FEATURE AS THE 2ND ONE MOVES SOUTHWARD INTO OUR AREA. ACROSS CENTRAL ALABAMA...WE HAD LITTLE CLOUD COVER FOR THE FIRST PART OF THE MORNING WITH HEALTHY CUMULUS FIELDS DEVELOPING AS WE HEATED UP IN THE LATE MORNING TOWARD MIDDAY. THIS WAS NOT A GOOD THING. IT HAS ONLY HELPED TO DESTABILIZE US AND FUEL THE APPROACHING LINE. THUS...THE CURRENT SEVERE WATCH...AND WARNINGS WITH THE APPROACHING LINE. THIS IS NOT TO MENTION WITH SCATTERED CONVECTION POPPING UP ACROSS THE REST OF THE AREA AHEAD OF IT WITH HEATING. UPPER SHORTWAVE FEATURE SHOULD MAKE ITS WAY ACROSS THE AREA THROUGH THE EVENING AROUND THE EAST/NORTHEAST SIDE OF THE ELONGATED FLAT UPPER RIDGE STRETCHING ACROSS THE SOUTHERN HALF OF THE U.S. WILL STILL HAVE A CHANCE MONDAY FOR MCS ACTIVITY BUT FLOW LOOKS A TAD DIFFERENT WHERE MAIN FEATURE MAY MISS US TO THE NORTH AND EAST. HOWEVER...ISOLATED HEAT INDUCED ACTIVITY ALONG THE EAST PART OF THE AREA AROUND THE RIDGE STILL VERY MUCH A POSSIBILITY. FOR TUESDAY...MODELS SHOWING SOME CONSISTENCY FROM EARLIER INDICATING A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES REGION INTO NEW ENGLAND...ATTEMPTING TO TAKE A SURFACE WEAK FRONT INTO CENTRAL ALABAMA. NOT ANTICIPATING A BIG COOL DOWN BY ANY MEANS...BUT WILL GIVE MORE OF A SYNOPTIC FOCUS FOR THUNDERSTORM ACTIVITY FOR TUESDAY. GFS STILL A TAD MORE AGGRESSIVE TAKING THE FRONT A LITTLE FURTHER SOUTHEAST BEFORE STALLING WHILE EURO MEANDERS IT INTO THE NORTHERN/CENTRAL PART OF THE STATE. BOTH INDICATE THE POSSIBILITY OF INCREASED POPS...SOME DRIER AIR FILTERING IN FOR WEDNESDAY AND THURSDAY ACROSS THE NORTH ESPECIALLY...AND MAYBE SOME NOT AS HOT AND NOT AS HUMID TEMPERATURES FOR WEDNESDAY AND SLIGHTLY COOLER OVERNIGHT WED/THU. THIS WOULD HELP HEAT INDICES FOR MID WEEK WHICH HAVE BEEN INCHING UP. BY THE LATTER PART OF THE WEEK INTO NEXT WEEKEND THE UPPER RIDGE AMPLIFIES GREATLY AS THE UPPER LOW MOVES INTO NEW ENGLAND/NOVA SCOTIA. IN ADDITION...THE SURFACE RIDGE WEAKENS ALLOWING FOR WEAK EASTERLY AND ONSHORE FLOW TO ENTER BACK. THIS WILL ALLOW FOR ISOLATED HEAT INDUCED ACTIVITY AND INCREASING HUMIDITIES...A RETURN TO TYPICAL SUMMER. 08/MNK && .AVIATION...18Z TAF DISCUSSION. OUTFLOW BOUNDARY FROM EARLIER STORMS IN TENNESSEE HAS PUSHED INTO NORTHERN ALABAMA...AND ANOTHER BATCH OF STORMS HAS DEVELOPED IN THE WESTERN HALF OF TENNESSEE. CONDITIONS IN CENTRAL ALABAMA ARE QUITE UNSTABLE...AND THERE IS GROWING CONFIDENCE THAT THE CURRENT AREA OF STORMS WILL RIDE ALONG THE PREVIOUS OUTFLOW BOUNDARY AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AS IT PUSHES SOUTH. THUS...I HAVE ENOUGH CONFIDENCE TO TRY TO TIME THE STORMS' ARRIVAL INTO BHM... TCL...EET...AND ANB...AS INDICATED BY THE VCTS IN THE FORECAST. IF THE STORMS DO CONTINUE TO MOVE AND DEVELOP SOUTHWARD...AND CONFIDENCE GROWS EVEN MORE...THEN WE WILL UPDATE THE RESPECTIVE TAFS TO GET EVEN MORE SPECIFIC ON AFFECTS AND TIMING. OUTSIDE OF THUNDERSTORM AREAS CONDITIONS WILL BE PREDOMINANTLY VFR...WITH CUMULUS LEVEL CLOUDS DISSIPATING AFTER DARK AND REFORMING AFTER SUNRISE MONDAY. ANY LOCATIONS THAT GET SUBSTANTIAL RAIN THIS AFTERNOON OR EVENING WILL HAVE AN INCREASED CHANCE OF FOG FORMATION EARLY MONDAY MORNING. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 93 72 93 69 / 70 30 20 50 30 ANNISTON 70 94 71 94 70 / 60 30 20 50 50 BIRMINGHAM 71 94 73 94 70 / 60 20 20 50 50 TUSCALOOSA 72 96 73 96 71 / 30 20 10 40 50 CALERA 71 94 72 94 71 / 40 20 20 50 50 AUBURN 70 95 71 95 71 / 40 30 20 40 50 MONTGOMERY 72 96 73 96 73 / 30 30 20 20 40 TROY 69 96 71 96 71 / 30 30 20 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/61
Hazardous weather outlook, Jun 26, 1:08 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT SUN JUN 26 2011 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL LIKELY MOVE ACROSS PORTIONS OF CENTRAL ALABAMA...BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. THE AREA MOST LIKELY TO EXPERIENCE SEVERE STORMS IS FROM THE CITIES OF VERNON...FAYETTE...BIRMINGHAM...AND ANNISTON...NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS ARE POSSIBLE AREAWIDE ON TUESDAY INTO TUESDAY NIGHT...AS A FRONTAL BOUNDARY WILL TRY TO WORK INTO THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT- LINE WINDS...AND HEAVY DOWNPOURS. THERE ARE STILL SOME TIMING DIFFERENCES THAT WILL NEED TO BE MONITORED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AS WELL AS TUESDAY. 61
In the hours before
Local storm report, Jun 26, 4:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
431 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 NNW FORT MCCLELLAN 33.76N 85.82W
06/26/2011 E1.00 INCH CALHOUN AL TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL.
0420 PM TSTM WND DMG 2 WSW SAND ROCK 34.24N 85.80W
06/26/2011 CHEROKEE AL FIRE DEPT/RESCUE
TREE DOWN ACROSS HIGHWAY 68 EAST NEAR COUNTY ROAD 151.
&&
AGLocal storm report, Jun 26, 4:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG RAGLAND 33.75N 86.14W
06/26/2011 ST. CLAIR AL PUBLIC
SHINGLES OFF A ROOF AND TREE LIMBS DOWN.
&&
AGLocal storm report, Jun 26, 4:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL FORT MCCLELLAN 33.72N 85.79W
06/26/2011 E0.25 INCH CALHOUN AL AMATEUR RADIO
0425 PM HAIL PELHAM 33.30N 86.79W
06/26/2011 E0.50 INCH SHELBY AL PUBLIC
&&
AGLocal storm report, Jun 26, 4:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 NNE PELL CITY 33.64N 86.24W
06/26/2011 ST. CLAIR AL AMATEUR RADIO
POWER LINE DOWN AND SMOKING.
&&
AGSpecial weather statement, Jun 26, 4:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT SUN JUN 26 2011
ALZ038-047-262245-
CHAMBERS AL-LEE AL-
455 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMBERS AND
NORTHEASTERN LEE COUNTIES UNTIL 545 PM CDT...
AT 451 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FAIRFAX...OR NEAR VALLEY...MOVING SOUTHEAST AT 5
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BARTLETTS FERRY DAM...
&&
LAT...LON 3273 8531 3288 8521 3285 8515 3281 8516
3278 8512 3275 8514 3274 8511 3269 8511
3267 8509 3264 8509 3264 8508 3258 8507
TIME...MOT...LOC 2155Z 299DEG 5KT 3276 8516
17/KLAWSLocal storm report, Jun 26, 4:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 4 WSW COLUMBIANA 33.15N 86.66W
06/26/2011 SHELBY AL PUBLIC
TREES DOWN AT THE INTERSECTION OF HIGHWAY 25 AND COUNTY
ROAD 305.
&&
ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Jun 26, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Jun 26, 2:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Jun 26, 2:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Jun 26, 3:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker | 59 min |
| Jun 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | BMX | DeKalb | 30 min |
| Jun 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah, St. Clair | 45 min |
| Jun 26, 3:52 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 26, 4:03 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jun 26, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, Jefferson, St. Clair and 2 more | 42 min |
| Jun 26, 4:10 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 50 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 24 min |
| Jun 26, 4:14 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more | 49 min |
| Jun 26, 4:55 PM CDT | Special Weather Statement | BMX | Lee | 50 min |
| Jun 26, 5:04 PM CDT | Special Weather Statement | BMX | Russell | 41 min |
| Jun 26, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chambers, Chilton, Clay, Coosa, Elmore and 2 more | 47 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Lowndes, Macon, Montgomery, Russell | 47 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 42 min |
| Jun 26, 6:28 PM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.